MAUDE Adverse Event Report: SYNTHES GMBH GUIDINGBLOCK F/2-COLUMN DIST-RAD-PL2.4 6; GUIDE, SURGICAL, INSTRUMENT

SYNTHES GMBH GUIDINGBLOCK F/2-COLUMN DIST-RAD-PL2.4 6; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 03.111.601
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent the open reduction internal fixation for distal radius fractures.After drilling, the surgeon tried to insert a butt-less pin into the distal hole by using the drill sleeve, but the insert direction got to be a proximal downward.The surgeon tried to insert a butt-less pin again, but the result was the same.Finally, the surgeon removed the guiding block and inserted a butt-less pin.The surgery was completed successfully within 10 minutes delay.The drill sleeve was quite wobbled, so the inserting direction got to be improper direction.This report is for one (1) guide block for 2 column plate 7 hole head/right.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual analysis of the returned sample revealed that no issues were identified with guidingblock f/2-column dist-rad-pl2.4 6.The dimensional inspection was not performed due to the complex geometry of the device.The functional test was performed to mount/assemble the drill sleeve on guiding block for all the guide holes.The guide sleeve was appropriately able to be interact with guiding block as desired.Thus device function as desired.The complete functionality of guiding block interaction cannot be performed due to absence of all the other mating device.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for the guidingblock f/2-column dist-rad-pl2.4 6.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : part # 03.111.700, lot # 10-3114, manufacturing site: werk selzach, supplier: (b)(4), release to warehouse date: 08 jul 2010.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GUIDINGBLOCK F/2-COLUMN DIST-RAD-PL2.4 6
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
BACHLER FEINTECH AG
postfach
hölstein 4434
SZ   4434
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12805104
Report Number8030965-2021-09485
Device Sequence Number5484660
Product Code FZX
UDI-Device Identifier07611819352544
UDI-Public07611819352544
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number03.111.601
Device Lot Number10-3114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/20/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date11/12/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
QUICK DRILL SLEEVE 2.4 W/SCAL F/DRILL BI
Patient SexUnknown